MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Model Number A2114
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Medwatch uf/ importer report # (b)(4) was received with the following information: "during turning the patient to the prone position on the jackson table, the mayfield radiolucent headframe came unlocked.The pins that attached the headpiece to the patient's head came undone causing a laceration to the patient's head and the scrub tech's hand.Fortunately, the surgeon was supporting the patient's head during the occurrence, so no more injury was cased to the patient.This was after the headpiece had been sent out to the manufacturer a fourth time for repair.What was the original intended procedure? c1-c2 posterior fusion".Additional information has been received from the facility as follows: please provide the size of the laceration: about 4 inch laceration.Was there a delay in surgery due to product problem? if yes, how long? it caused a 30 minute delay in the case while we were changing or beds.Is the device available for evaluation? device is in my office for evaluation.
 
Additional Manufacturer Narrative
Additional information: 1.Will product be returned to integra for evaluation? the rep is going to pick it up when the new one comes in.2.What medical intervention was made to the patient after the laceration? the laceration was stapled, and a bandage was placed at the end of the case.3.Please provide patient outcome.I do not know the outcome after that.Investigation findings: mayfield infinity xr2 skull clamp (a2114) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; however, it does not appear to be a valid serial number for product a2114.The definite root cause cannot be determined.However, based on the reported complaint, probable root cause is improper or suboptimal placement of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15827478
Report Number3004608878-2022-00245
Device Sequence Number6156921
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2114
Device Catalogue NumberA2114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date02/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexMale